Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Apr 10, 2021, 12:23 PM CDT for Christian County, Logan County, Shelby County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 12:23 PM CDT (17:23 UTC)
- Expired
- Apr 10, 2021, 1:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
Counties Christian County, IL, Logan County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 70 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087
WWUS83 KILX 101723
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
1223 PM CDT Sat Apr 10 2021
ILZ042-051>054-061-101800-
Logan-Sangamon-Macon-Christian-Moultrie-Shelby-
1223 PM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOGAN...EASTERN
CHRISTIAN...NORTHEASTERN SANGAMON...SOUTHWESTERN MOULTRIE...SHELBY
AND SOUTHWESTERN MACON COUNTIES UNTIL 100 PM CDT...
At 1222 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Williamsville to near Taylorville to 6
miles northeast of Ramsey. Movement was northeast at 40 mph.
Winds of 45 to 50 mph will be possible with this line of
thunderstorms.
Locations impacted include...
Decatur, Lincoln, Taylorville, Shelbyville, Pana, Riverton, Moweaqua,
Mount Pulaski, Williamsville, Harristown, Assumption, Blue Mound,
Macon, Edinburg, Stonington, Illiopolis, Niantic, Cowden, Tower Hill
and Mechanicsburg.
This includes the following highways...
Interstate 55 between mile markers 106 and 108, and between mile
markers 110 and 122.
Interstate 72 between mile markers 109 and 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3922 8914 3935 8914 3944 8923 3992 8959
4019 8935 3974 8889 3922 8862
TIME...MOT...LOC 1722Z 210DEG 36KT 3992 8954 3953 8918 3921 8904
$$
07What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Apr 10, 10:26 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 10, 10:26 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1026 AM CDT Sat Apr 10 2021 .SYNOPSIS... Issued at 342 AM CDT Sat Apr 10 2021 Low pressure will bring widespread showers and a few thunderstorms to central Illinois today. High temperatures will range from the middle to upper 50s west of the Illinois River...to the upper 60s near the Indiana border. Showers will persist across the area through Sunday before dry weather returns early next week. && .UPDATE... Issued at 1022 AM CDT Sat Apr 10 2021 Scattered showers continue across the Midwest as a 995-mb surface low located between Quincy and Alton at 10 AM shifts slowly to the northeast. The primary focus this morning was the strong synoptic wind gust threat behind the low this afternoon and evening. Confidence is high that wind advisory level gusts (greater than 45 mph) will occur on the west and south sides of the system, but confidence is low as to whether or not these gusts actually occur in the ILX CWA. The surface low will reach the IL River Valley this afternoon, then stall and deepen to near 990mb by this evening. There will be a very tight gradient between the center of the low, where gusts will be light, and the back side of the system where the strong wind gusts are expected. Small changes in the track or forward speed of the system will have large implications for the wind gust threat in central IL. Despite the uncertainties, felt there was enough of a threat to warrant a wind advisory. Along the I-72 corridor, the highest wind gusts aren't expected until after mid-afternoon (21z/4pm). Reduced today's high temps northwest of the IL River, as continuous rain will keep temperatures cooler in these areas. && .SHORT TERM...(Today and tonight) ISSUED AT 342 AM CDT Sat Apr 10 2021 Potent short-wave trough noted on 08z/3am water vapor imagery over eastern Kansas will help deepen a 1002mb low southwest of St. Louis as it tracks northward into central Illinois today. An area of rain with a few embedded thunderstorms associated with the low will spread into the KILX CWA over the next couple of hours...with the most widespread rain occurring along/west of the I-55 corridor. Once the rain shield pivots further N/NW out of the area, most CAMs suggest one or more bands of convection developing along/ahead of a trailing cold front late this morning into the afternoon. The airmass ahead of the front will be weakly unstable/sheared as characterized by MLCAPEs of 400-800J/kg and 0-6km bulk shear of 30-40kt. Despite the modest convective parameters, think upper dynamics associated with the deepening surface low will be enough to trigger scattered strong thunderstorms capable of producing potentially damaging wind gusts. The convection will track from southwest to northeast across the area between 11am and 5pm. Even outside storms, gradient winds will increase as the day progresses...with gusts peaking at 30-40mph this afternoon. High temperatures will range from the middle 50s far northwest around Galesburg...to the upper 60s near the Indiana border. The surface low will track north of the area this evening:however, the trailing upper system will continue to provide sufficient synoptic lift for widespread showers through the night as overnight lows drop into the middle 40s. .LONG TERM...(Sunday through Friday) ISSUED AT 342 AM CDT Sat Apr 10 2021 Showers will linger through much of Sunday as the upper low only slowly lifts northward into the Great Lakes. Given extensive cloud cover and showers, highs will remain in the 50s along/north of I-74...with lower to middle 60s noted across the far S/SW CWA where a few peeks of sunshine will be possible late. The rain will come to an end Sunday evening, with storm total rainfall ranging from around 0.50 south of I-70...to in excess of 2.00 far northwest around Galesburg and Macomb. The remainder of the extended will be mostly dry with near normal temperatures. Will need to watch for the potential for frost Monday and Tuesday nights as lows drop into the upper 30s across parts of the area, but other than that a quiet weather week will be in store. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 559 AM CDT Sat Apr 10 2021 Rain will overspread the central Illinois terminals over the next couple of hours...with ceilings steadily lowering as the atmosphere moistens from the top-down. Based on latest radar trends and HRRR forecast, it appears MVFR ceilings will develop at KSPI/KPIA by 13z..then further northeast to KCMI by around 17z. Winds will initially be NE at 10-15kt, but will veer to S/SE and increase markedly as low pressure deepens and tracks through the Illinois River Valley. Wind gusts will reach 25-30kt at the TAF sites along/east of I-55, but will remain around 20kt at KPIA in closer proximity to the low track. Once the low lifts into northern Illinois, winds will veer to a more westerly direction and lower IFR ceilings will advect into the area this evening. Forecast soundings suggest IFR arriving at KSPI by 23z...then further northeast to KCMI by 06z. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 4 PM this afternoon to midnight CDT tonight for ILZ047-049>052. Wind Advisory from noon today to midnight CDT tonight for ILZ027-036-040. && UPDATE...Erwin SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Apr 10, 11:48 AM CDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1148 AM CDT Sat Apr 10 2021 ILZ027-036-040-111100- Fulton-Knox-Schuyler- 1148 AM CDT Sat Apr 10 2021 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Wind gusts of 35 to 45 mph are possible across the area this afternoon. As strong low pressure lifts into central Illinois, the winds in this area are expected to subside this evening. A few thunderstorms are possible this afternoon as well, though severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Some minor flooding is possible along the Spoon River on Monday, depending on how much rain falls through tonight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ047-049>052-111100- Cass-Christian-Morgan-Sangamon-Scott- 1148 AM CDT Sat Apr 10 2021 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Wind gusts of 35 to 45 mph are possible across the area late this afternoon and especially this evening. As strong low pressure lifts into central Illinois, the winds in this area are expected to subside this evening. A few thunderstorms are possible this afternoon as well, though severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ041-042-048-053-054-061-062-066>068-071>073-111100- Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Logan-Macon- Mason-Menard-Moultrie-Richland-Shelby- 1148 AM CDT Sat Apr 10 2021 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected this afternoon. While the severe weather risk is low, some of the storms may contain gusty winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ028>031-037-038-043>046-055>057-063-111100- Champaign-Clark-Coles-De Witt-Douglas-Edgar-Marshall-McLean- Peoria-Piatt-Stark-Tazewell-Vermilion-Woodford- 1148 AM CDT Sat Apr 10 2021 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible this afternoon. A few may be strong to locally severe. The main hazards will be damaging winds, though a brief tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through 4 pm. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. Geelhart
In the hours before
Special weather statement, Apr 10, 12:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1223 PM CDT Sat Apr 10 2021
ILZ042-051>054-061-101800-
Logan-Sangamon-Macon-Christian-Moultrie-Shelby-
1223 PM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOGAN...EASTERN
CHRISTIAN...NORTHEASTERN SANGAMON...SOUTHWESTERN MOULTRIE...SHELBY
AND SOUTHWESTERN MACON COUNTIES UNTIL 100 PM CDT...
At 1222 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Williamsville to near Taylorville to 6
miles northeast of Ramsey. Movement was northeast at 40 mph.
Winds of 45 to 50 mph will be possible with this line of
thunderstorms.
Locations impacted include...
Decatur, Lincoln, Taylorville, Shelbyville, Pana, Riverton, Moweaqua,
Mount Pulaski, Williamsville, Harristown, Assumption, Blue Mound,
Macon, Edinburg, Stonington, Illiopolis, Niantic, Cowden, Tower Hill
and Mechanicsburg.
This includes the following highways...
Interstate 55 between mile markers 106 and 108, and between mile
markers 110 and 122.
Interstate 72 between mile markers 109 and 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3922 8914 3935 8914 3944 8923 3992 8959
4019 8935 3974 8889 3922 8862
TIME...MOT...LOC 1722Z 210DEG 36KT 3992 8954 3953 8918 3921 8904
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:12 PM CDT | Special Weather Statement | ILX | Crawford | 18 min |
| Apr 9, 7:36 PM CDT | Special Weather Statement | ILX | Clay | 24 min |
| Apr 9, 8:04 PM CDT | Special Weather Statement | ILX | Richland | 26 min |
| Apr 9, 8:26 PM CDT | Special Weather Statement | ILX | Crawford | 19 min |
| Apr 10, 10:17 AM CDT | Wind Advisory | ILX | Cass, Christian, Fulton, Knox, Morgan, Sangamon and 2 more | 14 hr |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.